U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 04-28-2015, 07:26 AM
 
Location: E TN
188 posts, read 173,158 times
Reputation: 681

Advertisements

For 8 months my husband has been taking 50mg/day of Trazodone to help with his trouble sleeping. About two months ago, his nurse practitioner bumped him up to 100mg/day, since the 50mg dose seemed to be becoming ineffective. He started feeling jittery and anxious, so he stepped back down to 50mg/day about 5 days ago. Two days later, he was hit with severe, debilitating withdrawal symptoms. He's been very disoriented, dizzy, nauseous and depressed, with constant fits of crying and strange physical sensations in his arms and hands. He's been throwing up and sleeping a lot, and its been really hard to see him in such misery.

His nurse practitioner suggested a slow taper down, but at this point, would it be better to wait it out until he stabilizes at 50mg/day or go back to 100mg/day and start tapering from there? Does anyone have experience with this drug?
Rate this post positively Quick reply to this message

 
Old 04-28-2015, 07:39 AM
 
Location: God's Country
5,185 posts, read 3,963,625 times
Reputation: 8689
I split a 50mg. trazodone pill in half and take 25mg. When that doesn't do the job, I take the 2nd half. Never more than 50mg. a night even if fails to make me drowsy. Also, I use it only twice a week (Mon. and Thurs.) alternating it on other days with diphenhydramine and doxylamine. I like to keep the brain off-guard, in other words, if you're using the same thing night-after-night, I believe your risk of developing a tolerance is greater.
Rate this post positively Quick reply to this message
 
Old 04-28-2015, 08:23 AM
 
Location: NW Nevada
15,989 posts, read 12,756,167 times
Reputation: 14613
. I've only used Tazadone once, for a very short time, but stopped because it just made it to hard to wake up. I believe it was a 20 mg dose. I bad to have a foot already in bed before I took it. Knocked me out pretty bad. I guess it doesn't shock me so much that it could cause symptoms like you describe. That's highly problematic stuff, there. I think I would want to talk to an actual doctor , rather than the nurse practicionor. No slight to NPs, but that just sounds severe enough to bump up a grade or so. Trazadone is a powerful drug, and symptoms like that should not be taken for granted. No sense taking chances.

The physical effects sound bad enough, coupled with the depression and out of the blue severe sadness, mmmm, that could be dangerous. Certainly, don't suffer in silence. Things lime this should NEVER be "gutted out". Odds are he will be fine, but, he could use some help getting there.
Rate this post positively Quick reply to this message
 
Old 04-28-2015, 11:32 AM
 
Location: E TN
188 posts, read 173,158 times
Reputation: 681
Thanks guys for the replies.

Calvert Hall, its a good idea to take it on a kind of random schedule. Wish we'd had thought of that before all of this; may have made the withdrawal less severe.

NV, good advice. I'm trying to get him to see a doctor, but he's a stubborn sort. I'm trying to just make him as comfortable as possible until these terrible symptoms subside. Just wish we know how long to expect this to continue.
Rate this post positively Quick reply to this message
 
Old 04-28-2015, 12:34 PM
 
Location: NW Nevada
15,989 posts, read 12,756,167 times
Reputation: 14613
I don't know what the half life is on this stuff, but from the sounds of the severity of symptoms 2 weeks to subside doesn't sound out of bounds. Even a week, feeling that way, is an eternity. J just can't fatbom BIM putting himself, and you, through that if its not , absolutely, the only way. I do understand, quite well in fact, how a persons pride can effect things like this. Don't want to let it beat you, telling ones self that you can take it etc. That said, I wouldn't ever do it again.

Not knowing what other things could be going on or could happen ...withdrawal , from anything, is dangerous territory. I wish you all the best. Hopefully your husband decides not to be to stubborn. Least we can do is make the doctors earn their pay.
Rate this post positively Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Contact Us - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 36, 37 - Top